Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 326, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2002, 11:29 AM CDT for Oktibbeha County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2002, 11:29 AM CDT (16:29 UTC)
- Expired
- Jul 20, 2002, 12:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:41 AM CDT | Thunderstorm Wind | Adaton, MS | Powerlines were blown down in the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705 WUUS54 KJAN 201629 SVRJAN MSC105-201715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1128 AM CDT SAT JUL 20 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1215 PM CDT * AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 12 MILES WEST OF STARKVILLE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL OKTIBBEHA COUNTY BETWEEN HIGHWAY 82 AND HIGHWAY 12 HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3354 8908 3335 8908 3334 8884 3355 8893
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jul 20, 3:00 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT JUL 20 2002 PRECIPITABLE WATER VALUES REMAIN 1.5 TO 2.0 INCHES NEXT FEW DAYS. SATELLITE PIX SHOW UPPER TROF N OF REGION...FORECAST BY MODELS TO DROP SEWD WITH TIME. MODELS DROP A WEAK SHORTWAVE ACROSS THE REGION TODAY WITH BEST FORCING CENTRAL AND SRN ZONES DURING THE AFTERNOON AND EVENING BUT LOOK A LITTLE FAST COMPARED TO CURRENT SATELLITE. SHEAR ZONE NOTED NRN ZONES THIS MORNING TO ALSO DROP SWD WITH TIME TODAY. BEST CAPE AND 850 THETAE RIDGE TO LIE FROM NW AREAS TO SE MS. MODELS AGREE THAT BEST UVV TO BE ERN ZONES THIS AFTERNOON BUT DISAGREE ON N/S PLACEMENT OF MAX. VARIOUS OUTFLOW BOUNDARIES WILL ALSO FOCUS SCATTERED CONVECTION. CHANCE POPS ALL ZONES FOR TODAY. WILL LEAVE CHANCE OF THUNDERSTORMS AT LEAST THROUGH THE EVENING FOR TONIGHT. UPPER TROF SETTLING OVER SE U.S. SUNDAY WITH SERIES OF WEAK SHORTWAVES PIVOTING ACROSS FORECAST AREA. STRONGER SURFACE TROUGH ALSO EAST OF AREA WITH TAIL END OF BOUNDARY EXTENDING INTO MS. 850 MB TROF PUSHES INTO ERN MS AND WEAK 850 MB THETAE RIDGE TO BE POSITIONED OVER ERN MS DURING THE AFTERNOON. ETA HINTING AT JET SUPPORT NRN ZONES SUNDAY AFTERNOON WITH WEAK JET MAX NRN MS BORDER INTO TN. WILL CONTINUE CHANCE TSTMS AGAIN FOR SUN BUT DYNAMICS LOOK BEST ERN ZONES. NOT MUCH TO PINPOINT CONVECTION FOR MONDAY. WITH HIGH PRECIPITABLE WATER VALUES AND AFTERNOON HEATING WILL KEEP AT LEAST SLIGHT CHANCE POPS ALL ZONES. MODELS DISAGREE ON PROGRESSION OF NEXT ORGANIZED FRONT. AVN SHIFTS BOUNDARY INTO SRN MS BY TUE AFTERNOON WHICH LOOKS TOO AGGRESSIVE. OTHER MODELS VARY BUT GENERALLY HOLD BOUNDARY EITHER EXTREME NRN MS OR FARTHER N. PRELIM NUMBERS: JAN 94/74/92/74 3333 MEI 94/73/92/73 3343 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 20, 7:01 AM CDT, 4 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 701 AM CDT SAT JUL 20 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE REGION THROUGH THIS EVENING. AS TEMPERATURES RISE INTO THE MID 90S...INSTABILITY WILL BE GREAT ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEEING SEVERE STORMS...WILL BE GENERALLY SOUTH OF A LINE FROM BELZONI TO MACON MISSISSIPPI...AND EAST OF A LINE FROM YAZOO CITY TO JACKSON TO COLUMBIA MISSISSIPPI. THE MOST ACTIVE TIME FOR SEVERE WEATHER WILL BE BETWEEN 1 AND 7 PM. ANY SEVERE STORM WILL BRING THE POSSIBILITY OF SMALL HAIL AND DAMAGING WINDS GUSTS TO 60 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER...MAY BE NECESSARY THIS AFTERNOON. ...SEASONAL THREATS... THE HEAT INDEX WILL ONCE AGAIN REACH THE 105 TO 110 DEGREE MARK AT MANY LOCATIONS TODAY. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 90S OVER A GOOD PORTION OF THE REGION THIS AFTERNOON. THOSE TEMPERATURES...AND HIGH RELATIVE HUMIDITIES...WILL PRODUCE HEAT INDICES AROUND 105 DEGREES AFTER 2 PM TODAY. HEAT INDICES NEAR 110 DEGREES WILL BE POSSIBLE...ESPECIALLY OVER SOUTH AND EAST MISSISSIPPI. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF LIQUIDS AND AVOID OVER EXERTION DURING THE AFTERNOON HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Jul 20, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 44 min |
| Jul 20, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 45 min |
| Jul 20, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 44 min |
| Jul 20, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.